Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 252, NWS San Angelo, TX

May 26, 2015Irion County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2015, 5:27 PM CDT for Irion County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2015, 5:27 PM CDT (22:27 UTC)
Expired
May 26, 2015, 6:30 PM CDT
In force
63 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Irion County, TX

The radar

The San Angelo radar (KSJT), 60 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:23 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS54 KSJT 262227
SVRSJT
TXC235-262330-
/O.NEW.KSJT.SV.W.0252.150526T2227Z-150526T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IRION COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  BARNHART...MOVING EAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND PETS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARNHART AROUND 540 PM CDT.
  MERTZON AROUND 625 PM CDT.
  SHERWOOD AROUND 630 PM CDT.

LAT...LON 3108 10128 3136 10128 3153 10111 3153 10087
      3109 10069 3108 10122
TIME...MOT...LOC 2227Z 262DEG 25KT 3116 10128

HAIL...1.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:22 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 26, 3:22 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 PM CDT Tue May 26 2015

.SHORT TERM...
(Tonight and Wednesday)

Convection likely once again across West Central Texas, with
scattered thunderstorms developing. High CAPE, relatively modest
shear day suggests very large hail as the main threat. Can't rule
out an isolated tornado, especially as the low level jet ramps up
later this evening. Coverage is a big question, but once a few
storms develop they may be able to produce outflow for additional
development. All of this is conditional of course on getting the
first few storms to develop.

Given the moist air mass in place, and the low level jet of 30+
knots, if storms develop they may linger well past sunset. Once
they eventually dissipate, low clouds will return to the area.
These will continue into the morning before finally breaking up.
Chances for convection on Wednesday will be somewhat conditional
on what happens today. Dryline will be well west and there will be
weak ridging in place aloft for much of the afternoon. A weak
shortwave may approach West Texas for the Wednesday Night time
frame, but getting storms to develop before 00Z may well depend on
lingering outflow boundaries from tonights storms. Will include a
mention of isolated PoPs areawide, with the assumption that later
forecasts will need to define the area better.

07

.LONG TERM...
(Wednesday night through next Tuesday)

By Wednesday night, the next strong upper level trough will be
starting to make its move toward west Texas. The NAM shows the
convection occurring earlier, more during Thursday afternoon and
evening as opposed to Thursday night. This is a break from the
trend that the GFS and ECMWF have established with most of the
convection expected Thursday night as the main upper level trough
axis sweeps through Texas, so have kept likely PoPs going through
the overnight hours Thursday night. However, this doesn't preclude
the possibility of some scattered afternoon thunderstorms
developing Thursday ahead of the main trough in a very unstable
environment. Although models aren't showing just fantastic shear,
MLCAPES Thursday afternoon and evening will be roughly 1500 J/kg
or greater, and thus severe weather will continue to be a concern
with large hail and damaging winds being the main hazards, in
addition to heavy rainfall and localized flooding.

Expect a drier day for Friday as we will be in between systems,
relatively speaking.

A cold front is still expected to slowly move south into Texas
Friday night into Saturday that could result in additional showers
and thunderstorms from Saturday afternoon into Sunday. However, the
any rain chances will be at least somewhat dependent on the
position of the front, and there is still a lot of uncertainty
with respect to how far south that front will make it, so have
kept PoP chances generally in the low end chance category from
Saturday through Sunday.

Weak northwest flow sets up by Monday with ridging over the
southern Rockies, as an upper level low moves southeast through
the Mississippi Valley. The ridge is expected to expand to the
east into our CWA during the first half of next week, so have kept
the inherited downward trend in PoPs from Monday into the middle
of next week.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 70  88  68  84  66 /  30  20  20  40  60
San Angelo 	 70  91  68  83  67 /  30  20  20  40  60
Junction 	 67  86  70  84  69 /  30  20  20  40  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 26, 2:12 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
212 PM CDT TUE MAY 26 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
212 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EVENING AS A DRYLINE MOVES INTO THE AREA. GIVEN THE VERY UNSTABLE
AIR MASS...ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF
QUICKLY REACHING SEVERE LEVELS. VERY LARGE HAIL WILL BE THE MAIN
THREAT...ALTHOUGH DANGEROUS LIGHTNING WILL ALSO BE LIKELY. AN
ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MUCH OF THE REMAINDER OF THE
WEEK...WITH THE BEST CHANCES LIKELY FOR THURSDAY EVENING THROUGH
FRIDAY. THESE STORMS MAY REACH STRONG TO SEVERE LEVELS...WITH
FLASH FLOODING FROM HEAVY RAINFALL...LARGE HAIL...AND DANGEROUS
LIGHTNING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND AGAIN OFF AND ON THROUGH THE WEEK.

In the hours before

Special weather statement, May 26, 3:26 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 PM CDT TUE MAY 26 2015

TXZ099-262100-
THROCKMORTON TX-
326 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR
THROCKMORTON COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LUSK...OR
ABOUT 16 MILES SOUTHEAST OF THROCKMORTON...MOVING NORTHEAST AT 20
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN SMALL TREE BRANCHES...
  DEADLY LIGHTNING...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  HAIL AND WIND MAY COMBINE TO PRODUCE MINOR INJURY TO PLANTS AND
  MINOR DAMAGE TO EASILY BREAKABLE OBJECTS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  WOODSON BY 330 PM CDT

LAT...LON 3296 9895 3295 9896 3295 9909 3296 9916
      3296 9917 3316 9895 3315 9894
TIME...MOT...LOC 2026Z 223DEG 18KT 3297 9905
Special weather statement, May 26, 3:35 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
335 PM CDT TUE MAY 26 2015

TXZ099-262100-
THROCKMORTON TX-
335 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR
THROCKMORTON COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 332 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
THROCKMORTON...MOVING NORTHEAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN SMALL TREE BRANCHES...
  DEADLY LIGHTNING...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  HAIL AND WIND MAY COMBINE TO PRODUCE MINOR INJURY TO PLANTS AND
  MINOR DAMAGE TO EASILY BREAKABLE OBJECTS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  THROCKMORTON BY 340 PM CDT
  ELBERT BY 400 PM CDT

LAT...LON 3339 9895 3320 9894 3307 9926 3317 9935
      3341 9905 3340 9896
TIME...MOT...LOC 2035Z 237DEG 16KT 3318 9922
Local storm report, May 26, 3:51 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
351 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             1 S WOODSON             33.00N  99.05W
05/26/2015  E1.50 INCH       THROCKMORTON       TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1500435

JOHNSON
Local storm report, May 26, 3:56 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             THROCKMORTON            33.18N  99.18W
05/26/2015  E1.25 INCH       THROCKMORTON       TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1500436

JOHNSON
Special weather statement, May 26, 4:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT TUE MAY 26 2015

TXZ098-099-113-114-262145-
HASKELL TX-JONES TX-SHACKELFORD TX-THROCKMORTON TX-
411 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR
HASKELL...JONES...SHACKELFORD AND THROCKMORTON COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AVOCA...OR
ABOUT 8 MILES SOUTHEAST OF STAMFORD...MOVING EAST AT 25 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN SMALL TREE BRANCHES...
  DEADLY LIGHTNING...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  HAIL AND WIND MAY COMBINE TO PRODUCE MINOR INJURY TO PLANTS AND
  MINOR DAMAGE TO EASILY BREAKABLE OBJECTS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  LUEDERS BY 420 PM CDT
  BIG COUNTRY BAPTIST ASSEMBLY BY 425 PM CDT

LAT...LON 3306 9924 3271 9922 3274 9981 3295 9984
TIME...MOT...LOC 2111Z 266DEG 23KT 3284 9971
Special weather statement, May 26, 4:37 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
437 PM CDT TUE MAY 26 2015

TXZ076-262200-
CROCKETT TX-
437 PM CDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR
CROCKETT COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF FT
LANCASTER...OR ABOUT 9 MILES SOUTHEAST OF SHEFFIELD...MOVING
NORTHEAST AT 30 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN SMALL TREE BRANCHES...
  DEADLY LIGHTNING...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  HAIL AND WIND MAY COMBINE TO PRODUCE MINOR INJURY TO PLANTS AND
  MINOR DAMAGE TO EASILY BREAKABLE OBJECTS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF I-10 AND HIGHWAY 290 BY 455 PM CDT
  THE INTERSECTION OF I-10 AND HIGHWAY 405 BY 500 PM CDT

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 329 AND 352.

LAT...LON 3052 10169 3055 10165 3058 10167 3063 10167
      3065 10171 3065 10175 3067 10179 3100 10158
      3077 10125 3049 10165
TIME...MOT...LOC 2137Z 221DEG 27KT 3063 10167

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:58 AM CDTDense Fog AdvisorySJTBrown, Callahan, Coleman, Concho, Jones, McCulloch and 7 more6 hr
May 26, 3:26 PM CDTSpecial Weather StatementSJTThrockmorton34 min
May 26, 3:35 PM CDTSpecial Weather StatementSJTThrockmorton25 min
May 26, 3:40 PM CDTSevere Thunderstorm WarningSJTThrockmorton65 min
May 26, 4:11 PM CDTSpecial Weather StatementSJTShackelford34 min
May 26, 4:37 PM CDTSpecial Weather StatementSJTCrockett23 min
May 26, 4:59 PM CDTSevere Thunderstorm WarningSJTThrockmorton46 min
May 26, 5:43 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green47 min
May 26, 5:59 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling, Tom Green61 min
May 26, 6:24 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green37 min
May 26, 6:27 PM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green48 min
May 26, 6:42 PM CDTAreal Flood AdvisorySJTRunnels2 hr
May 26, 6:51 PM CDTSpecial Weather StatementSJTCoke39 min
May 26, 6:59 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.